my 12 year old daughter has said that bshe has passed blood and mucus jelly in the past week , 2 weeks ago she was on a strong antibiotic could this have anything to do with it , she also is complaining of headaches every day, thanks mrs foulger
Intake of antibiotics can cause reduced intestinal good bacteria and overgrowth of pathogenic bacteria. This can sometimes cause diarrhea and dysentery like symptoms.
Presence of fever, persistent diarrhea, fatigue, nausea, vomiting are some important symptoms you must look for, and consult your doctor at the earliest.
Usually in mild cases, the condition subsides on its own. providing a good nutrition and probiotic supplements might be helpful to resolve the condition.
But, other conditions like inflammatory bowel disease, lactose intolerance, malabsorption syndromes, polyps, diverticulums, etc need to be ruled out. Hence a stool examination and a physical examination by your doctor might be essential.
I woke up this morning at 5.30 with severe cramps and Rushed to the loo thinking it must be diahorrea. The pain got so bad and I felt ice cold, i thought I was going to pass out. I did have a bm but then afterwards it felt like I was passing water. When I looked there was a thick pool of blood which seemed to contain mucus. I thought maybe my period had started at first as that would explain the cramp. I went back to sleep but woke up about an hour later with the same pain. I rushed to the loo and passed more blood & mucus ( no stool) this has happened 4 times today although not as severe as the first time. I keep getting the cramps on and off throughout the day but dont always pass anything. I went to my gp who has referred me to a specialist. I worry that it could be something serious . Do you know what could be causing this?
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Digestive and Bowel Disorders , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.